MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V422PR
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports during a mechanical lithotripsy procedure using a single use retrieval basket, the device broke on the handpiece side.As a result, the device was trapped in the biliary tract (distal chole duct).The procedure was delayed in order to deploy a spyglass cholangioscopy with electrohydraulic lithotripsy to fragment the calculus that was keeping the dormia (basket) imprisoned.There was no harm to the patient.The product was normally inspected before the procedure without detecting any abnormalities.The procedure was not completed with a similar device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the inability to pull the basket out of the bile duct was likely due to a broken wire or operation pipe.Due to various factors such as the shape, numbers, hardness of the calculus, and the magnitude of the force necessary to close the basket, it can be inferred that a force larger than expected was likely applied to the device while the basket was grasping the calculus.As a result, the wire or operation pipe possibly ruptured.However, since the device was not returned to olympus for an evaluation, the root cause could not be determined.The event can be detected/prevented by following the ifu which state: ¿when using the bml-110a-1 mechanical lithotriptor, there is a possibility that the basket could become damaged as shown in section10.8, ¿emergency treatment¿.Use the bml-110a-1 with the understanding that the basket could become damaged and open surgery may have to be performed.¿ ¿when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope¿s bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the tube may stretch and the resistance in operating the handle may increase.Also, the calculus may not be retrieved, and/or the basket with calculus engaged may become impacted in the body.¿ ¿repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.¿ ¿when using the bml-110a-1, there is a possibility that the basket could become damaged as shown in the diagrams below.Use the bml-110a-1 with the understanding that the basket could become damaged, and that open surgery may have to be performed.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16067175
Report Number9614641-2022-00867
Device Sequence Number6639932
Product Code LQR
UDI-Device Identifier04953170244049
UDI-Public04953170244049
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V422PR
Device Lot Number23K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2022
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexUnknown